Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Dec 27, 2018, 9:48 AM CST for Vernon County, Missouri. It took effect at Dec 28, 2018, 3:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 9:48 AM CST (15:48 UTC)
- In effect from
- Dec 28, 2018, 3:00 PM CST
- Expired
- Dec 27, 2018, 10:25 PM CST
- In force
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7).
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
205
WGUS43 KSGF 271548
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
948 AM CST Thu Dec 27 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Little Osage River near Horton affecting Vernon County.
.Heavy rainfall over the past few days will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-280347-
/O.NEW.KSGF.FL.W.0043.181228T2100Z-181230T2100Z/
/HTNM7.1.ER.181228T2100Z.181229T0600Z.181229T2100Z.NO/
948 AM CST Thu Dec 27 2018
...For the Little Osage River near Horton...
* At 8:45 AM Thursday The stage was 28.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
afternoon and continue to rise to near 41.8 feet by early Saturday
morning. The river will fall below flood stage by Saturday
afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 28.6 Thu 09 AM 39.2 41.6 39.8
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$1 follow-up statement
157
WGUS83 KSGF 280425
FLSSGF
Flood Statement
National Weather Service Springfield MO
1025 PM CST Thu Dec 27 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Within bank rises are expected from the recent rainfall over eastern
Kansas and western Missouri, but the river is now expected to crest
just below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-280455-
/O.CAN.KSGF.FL.W.0043.000000T0000Z-181230T2100Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 PM CST Thu Dec 27 2018
The Flood Warning has been cancelled for:
The Little Osage River near Horton.
* At 9:45 PM Thursday The stage was 29.1 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will crest below flood stage at 40.7 feet
Saturday early afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 29.1 Thu 10 PM 40.6 39.3 34.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:31 AM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Dec 27, 5:31 AM CST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
531 AM CST Thu Dec 27 2018
...AVIATION UPDATE...
.SHORT TERM...(Today and tonight)
Issued at 335 AM CST Thu Dec 27 2018
An upper level low and associated area of surface low pressure are
currently located across Kansas early this morning. Ahead of
these features an area of showers is currently spreading across
the entire area. The back edge of this rainfall is starting to
approach extreme southeastern Kansas, and the rainfall will end
from west to east by the late morning hours. Rainfall amounts
will generally range from around a half of an inch to an inch,
with some locations across far southwestern Missouri receiving
closer to an inch and a half.
The low and a cold front will start to move into the area later
this afternoon then will spread east across the area this evening.
A warmer air mass will remain in place across the area ahead of
the front with most locations expected to warm into the upper 50s
to the lower 60s for highs today. There may be a few breaks in
the clouds early this afternoon before more cloud cover spreads
right back into the area with the front later this afternoon into
this evening. A few showers will also be possible with the front
late this afternoon into this evening. Coverage will be much more
spotty with this activity and amounts will remain on the light
side.
Gusty southeasterly winds will continue to impact the area this
morning, becoming more south to southwesterly this afternoon ahead
of the approaching front and low. Wind gusts of 30 to 40 mph are
still expected from early this morning through the late morning
hours. Will keep the Wind Advisory going as is as gusty winds are
still expected to occur at times. Breezy conditions will occur
into this afternoon, but will gradually weaken some as the low
approaches. Winds will switch to the west behind the front this
evening into tonight. A colder air mass will start to spread into
the area overnight resulting in lows ranging from the middle 20s
across southeastern Kansas to the middle to upper 30s across
south central Missouri.
.LONG TERM...(Friday through Wednesday)
Issued at 335 AM CST Thu Dec 27 2018
A colder air mass will continue to spread into the area on Friday
with highs expected to remain in the 30s across much of the area,
portions of south central Missouri may be able to warm into the
lower 40s. Lows Friday night will drop the lower 20s, with wind
chills in the teens. Highs on Saturday will remain in the 30s
again across the entire area.
An upper level trough will dig into the southwestern U.S.
Saturday, then will spread northeast Sunday into Sunday night.
The trough will bring a southwest upper level flow pattern back to
the area on Sunday and Monday allowing temperatures to warm into
the 40s for highs both days.
Some precipitation will be possible with this system. Models do
continue to differ some on the exact track of this system, with some
trending a little farther south. Temperatures will be in the 30s
with the onset of the precipitation so some snow may be possible.
But with the southwest flow pattern warmer temperatures in the mid
levels will spread north into the area resulting in any snow or
rain snow mix changing over to all rain. So, not expecting much in
the way of impacts with this system at this time. A shortwave
trough will track trough the region Monday night and may bring a
few flurries to the area with its passage.
A colder air mass will spread south into the area Tuesday and
Wednesday. Highs on Tuesday are only expected to warm into the
upper 20s to the lower 30s, with highs in the lower to middle 30s
expected on Wednesday. Lows will drop into the teens to lower 20s
Tuesday morning and then into the middle teens on Wednesday
morning. Wind chills in the single digits are expected both
Tuesday and Wednesday mornings.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Pilots flying in and out of the southwest Missouri airports will
need to monitor radar this morning as rain continues across the
area. This rain brought MVFR ceilings and reduced visibilities at
times This will continue into mid morning before exiting the
region the rest of the day. Both ceilings and visibilities will
improve into the VFR category late this morning and this
afternoon.
Surface winds will continue to be gusty at times today from the
south and southwest. A cold front will swing through the region
this afternoon causing winds to shift to the west and northwest.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until noon CST today for MOZ077>082-088>097-
102>106.
KS...NONE.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...CramerHazardous weather outlook, Dec 27, 9:23 AM CST, 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 923 AM CST Thu Dec 27 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281530- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 923 AM CST Thu Dec 27 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited non thunderstorm wind risk. DISCUSSION... Gusty south to southeasterly winds will continue to occur across the area today as wind gusts of 30 to 40 mph are expected. The strongest winds will occur early this morning through mid day around the Springfield metropolitan area and in higher terrain along the Ozark Plateau from Joplin to Marshfield. Minor flooding of low water crossings and other low lying areas will be possible mainly along and east of a Branson to Seymour to Waynesville through early afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind chills in the teens to around ten degrees are expected Friday night into Saturday morning. Wind chills in the single digits are then expected both Monday and Tuesday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:15 AM CST | Areal Flood Advisory | SGF | Christian, Dent, Douglas, Howell, Laclede, Ozark and 5 more | 4 hr |
| Dec 27, 1:15 PM CST | Areal Flood Advisory | SGF | Camden, Douglas, Laclede, Texas, Wright | 5 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.